Thyroid UK
84,037 members99,023 posts

Tinnitus???

I have been treated for hypothyroidism for 9 years Iam in 0.88mg of synthroid my last TSH was 2.42 and t3 n t 4 normal ranges. I got vertigo bad last week and I have always had ringing in my ear but since vertigo happened Its roaring driving me crazy also I’m exhausted literally short of breath from walking around and insomnia and anxiety too. My doctor said no way it’s my thyroid it’s normal maybe viral or depression.

My question how do you treat tinnitus n can has anyone had anxiety or insomnia or tinnitus go away by upping ur dose???

7 Replies
oldestnewest

Your doctor may like a copy of the link below and highlight your clinical symptoms. You may have more than one. :)

Your TSH is too high and the aim of replacement hormones is a TSH of 1 or lower and some even need it suppressed. Don't believe if TSH is too low we'll get a heart attack. Ideally you need a Free T4 and Free T3. We need these to be towards the upper part of the range (not somewhere in range as some doctors believe). Breathlessness?

web.archive.org/web/2010103...

You may have a low FT3 and FT4.

You might find adding T3 to your dose of synthroid or taking NDT will improve your symptoms. I am not medically qualified and have hypothyroidism which was undiagnosed for a long, long time. I am fine now though thanks to Thyroiduk.org.uk before this forum. So I hope you are able to improve.

When having blood tests for thyroid hormones it has to be the earliest possible, fasting (you can drink water) and allow a gap of 24 hours between your last dose of thyroid hormones and the test and take afterwards.

Also get your B12, Vit D, iron, ferritin and folate tested at the same time. All have to be optimal and not, as many doctors, think - somewhere in range.

You can post your results if you wish and you must state the ranges. Ranges are important for members to respond. Somewhere in the range isn't good enough.

Reply

tgrazzy,

You sound under medicated and with adrenal issues. Many feel better with a TSH of around 1.0 and T4 & T3 in upper range when medicating T4.

Adrenal hormones are required for good thyroid hormone synthesis and become replete with long term low thyroid hormone levels as compensate for this loss.

I got vertigo when initially medicating Levo and although am now well medicated, tinnitus is my first warning that I am over doing things or thyroid hormones have dropped.

Ask your GP to test Vit B12, Vit D, folate and ferritin as optimal levels of these are also required for thyroid hormones to work well. Post results complete with ranges (numbers in brackets) for members to comment as a doctors "normal" or being just "in range" isn't always enough.

.

Adrenals & Hypothyroidism

chriskresser.com/5-ways-tha...

Reply

How do you get your adrenal hormones better?

Reply

Last paragraph of the link I provided.

I also swear by high doses of Vitamin C.

1 like
Reply

Tinnitus is one of the many symptoms of Low B12.

Reply

I suffer from vertigo when either over or under-medicated. It goes away when I am optimum. I also had bad pulsatile tinnitus - heartbeat whoosing through head - when under but that went away quite quickly as I upped my dose and corrected deficiencies.

Reply

If you are not on high enough dose of synthroid then low vitamins are very likely

Ask for B12 and folate to be tested. Also vitamin D and ferritin

Always get actual results and ranges. Being in range is not the same as adequately treated. Many of us need to supplement. Gut function is affected by being hypo.

Vertigo and tinnitus likely due to low B12

b12deficiency.info/signs-an...

Do you have high thyroid antibodies? If not been tested ask that they are

Need to know if cause of hypothyroidism is Hashimoto's

Reply

You may also like...